Kansas, 2025

Damaging Winds in Kansas, June 3, 2025

June 3, 2025 · NWS EAX · 21 events in 4 counties and zones

During the afternoon hours of June 3rd, a line of storms brought severe winds to portions of eastern Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

During the afternoon hours of June 3rd, a line of storms brought severe winds to portions of eastern Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 12:20 PM CST, 22 minutes earlier. Its key messages:

  • Widespread showers and storms today through tonight, in several rounds. Heavy rain and flooding likely.
  • Strong to severe storms is this afternoon and evening. Large hail and damaging winds are the main hazards. Tornado threat remains low but not zero.
  • Cooler conditions later in the week with additional chances for showers and storms.
Area forecast discussion, Jun 3, 12:20 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
120 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Widespread showers and storms today through tonight, in several
  rounds. Heavy rain and flooding likely.

- Strong to severe storms is this afternoon and evening. Large
  hail and damaging winds are the main hazards. Tornado threat
  remains low but not zero.

- Cooler conditions later in the week with additional chances
  for showers and storms.

&&

.DISCUSSION...
Issued at 104 PM CDT Tue Jun 3 2025

Todays forecast will continue to be stormy and rainy as a result of
an upper wave an a cold front in the area moving very slowly to the
southeast. In the vicinity of the front (which is currently draped
across central Kansas into northwest Missouri) moisture parameters
are of note. Precipitable water values south of the KC Metro are
pushing close to 2 inches this afternoon. Moisture transport is to
the northeast which is nearly parallel to storm motion along the
frontal boundary. Continued scattered shower and thunderstorm
development is expected south of the front with this activity already
fairly filled in.

Southwest parts of the area have managed to clear
out a bit this afternoon leading to increased instability in our far
southern CWA. To our west, stronger convection has developed in
central Kansas and it continues to track to the east. As the
move into our area, strong winds and large hail will be a
possibility, thanks to the heating that has occurred south of
the Kansas City Metro. A QLCS tornado threat also evident with a
few embedded meso's possible within the line. Wind gusts up to
60 mph look to be the biggest threat with this system however.
One caveat to severe potential is continued development of
scattered storm activity out ahead of this line which may impede
its ability to tap into the instability in our area, although
this remains less likely at this time. With the CAPE gradient
currently draped south of I-70, it looks as through the greatest
severe threat will remain south of this line and track east
into central Missouri.

Also of concern in addition to severe risk is periodic heavy
rainfall this afternoon across the Kansas City Metro and
locations south. Rainfall rates of 1-2 inches per hour look
possible with amounts as high as 4 inches in isolated locations
by this evening. The evening commute is expected to be impacted
and typical flood locations will likely be impacted in Kansas
City. River flooding will also be of concern this evening with
several gauges already rising.

Shower and thunderstorm activity is expected tapper off after sunset
leaving the area mostly dry before sunrise on Wednesday.
Temperatures Wednesday will be a bit cooler after the passage
of the cold front and mainly in the 70s across the area. Several
additional rounds of showers and thunderstorms will be possible
over the next several days and into the weekend as several
waves move through.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Jun 3 2025

Scattered showers and thunderstorm activity expected to continue
through the afternoon into the evening. Along with this
activity, decreasing ceilings toward IFR can be expected this
afternoon. After activity concludes, expect to see improvement
to the ceilings back to MVFR after sunset, then gradually
trending back to VFR by morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ002>008-011>017-
     020>025-028>033-037>040-043>046-053-054.
KS...Flood Watch through Wednesday morning for KSZ025-057-060-
     102>105.

&&

DISCUSSION...WFO EAX
AVIATION...WFO EAX
Hazardous weather outlook, Jun 3, 4:05 AM CST, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Tue Jun 03 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Tue Jun 03 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to weather.gov/eax/hwo for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

The radar

The Pleasant Hill radar (KEAX), 69 km away, was scanning. The volume nearest the first event began at 18:38 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami

When
June 3, 12:42 PM CST to 12:43 PM CST
Where
Miami County, 7.14 mi W of Antioch
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.740, -95.060

Downed trees and wires between Wellsville and Edgerton.

Thunderstorm Wind, Leavenworth

When
June 3, 12:45 PM CST to 12:46 PM CST
Where
Leavenworth County, 5.81 mi NNE of Jarbalo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.270, -95.010

Downed tree at intersection of High Prairie Road and 187th Street southwest of Leavenworth.

Thunderstorm Wind, Miami

When
June 3, 12:45 PM CST to 12:46 PM CST
Where
Miami County, 5.96 mi SW of Antioch
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.670, -95.020

Several reports of downed wires and tree limbs near Hillsdale Recreation Area south of Edgerton.

Thunderstorm Wind, Leavenworth

When
June 3, 12:49 PM CST to 12:50 PM CST
Where
Leavenworth County, Leavenworth
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.320, -94.920

Downed wires and power outages near 7th Street in Leavenworth.

Thunderstorm Wind, Johnson

When
June 3, 1:02 PM CST to 1:03 PM CST
Where
Johnson County, 0.88 mi NE of Olathe
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.890, -94.810

Social media photo of a large tree uprooted in Olathe.

Thunderstorm Wind, Leavenworth

When
June 3, 1:02 PM CST to 1:03 PM CST
Where
Leavenworth County, 1.48 mi SSE of Lansing
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.230, -94.890

Downed wires and power outages near Gilman Road near Lansing.

Thunderstorm Wind, Leavenworth

When
June 3, 1:05 PM CST to 1:06 PM CST
Where
Leavenworth County, 3.82 mi ESE of Lansing
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.220, -94.840

Downed tree on Tontine Road near Route 5 in Maltby.

Thunderstorm Wind, Johnson

When
June 3, 1:09 PM CST to 1:10 PM CST
Where
Johnson County, 2.07 mi S of (Ojc)johnson Co Exec
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.820, -94.730

Several reports of downed tree limbs in the Stanley and Heritage Park areas.

Thunderstorm Wind, Johnson

When
June 3, 1:12 PM CST to 1:13 PM CST
Where
Johnson County, 2.07 mi S of Overland Park
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.950, -94.670

Downed tree limbs and wires near Riley Street.

Thunderstorm Wind, Johnson

When
June 3, 1:12 PM CST to 1:13 PM CST
Where
Johnson County, 0.88 mi NE of Overland Park
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.990, -94.660

Social media video of a tree down at a residence in Overland Park.

Thunderstorm Wind, Wyandotte

When
June 3, 1:12 PM CST to 1:13 PM CST
Where
Wyandotte County, 2.33 mi NNW of Muncie
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.110, -94.770

Downed tree and wires near Elizabeth Avenue.

Thunderstorm Wind, Johnson

When
June 3, 1:16 PM CST to 1:17 PM CST
Where
Johnson County, 2.33 mi SSE of Mission Hills
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.990, -94.610

Downed wires and power outages reported north of Leawood near the state line.

Thunderstorm Wind, Wyandotte

When
June 3, 1:16 PM CST to 1:17 PM CST
Where
Wyandotte County, 0.87 mi NW of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.130, -94.680

Semi blown over on I-635 near Parallel Parkway.

Thunderstorm Wind, Wyandotte

When
June 3, 1:16 PM CST to 1:17 PM CST
Where
Wyandotte County, 2.25 mi WNW of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.130, -94.710

Downed wires near Greeley Avenue.

Thunderstorm Wind, Wyandotte

When
June 3, 1:16 PM CST to 1:17 PM CST
Where
Wyandotte County, 2.77 mi WNW of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.130, -94.720

Downed tree and wires near Cleveland Avenue.

Thunderstorm Wind, Johnson

When
June 3, 1:19 PM CST to 1:20 PM CST
Where
Johnson County, Mission Hills
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.020, -94.630

Downed tree limbs and wires near 62nd Terrace.

Thunderstorm Wind, Wyandotte

When
June 3, 1:19 PM CST to 1:20 PM CST
Where
Wyandotte County, 5.25 mi ESE of Turner
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.050, -94.610

Downed tree onto a building near the KU Medical Center.

Thunderstorm Wind, Wyandotte

When
June 3, 1:19 PM CST to 1:20 PM CST
Where
Wyandotte County, 1.75 mi SE of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.100, -94.650

Downed tree and wires near 17th Street and Interstate 70.

Thunderstorm Wind, Johnson

When
June 3, 1:26 PM CST to 1:27 PM CST
Where
Johnson County, 0.54 mi W of (Ojc)johnson Co Exec
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.850, -94.740

Downed power lines near 151st and Pflumm near Johnson County Executive Airport.

Thunderstorm Wind, Miami

When
June 3, 1:30 PM CST to 1:31 PM CST
Where
Miami County, 2.63 mi NW of Chiles
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.710, -94.780

Downed tree limbs and wires near Renner Road between Spring Hill and Bucyrus.

Thunderstorm Wind, Miami

When
June 3, 1:57 PM CST to 1:58 PM CST
Where
Miami County, 4.9 mi E of Bucyrus
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.710, -94.630

Downed tree limbs and wires near Mohawk Street east of Wea and just west of the state line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277436, 1277437, 1277438, 1277439, 1277440, 1277441, 1277442, 1277443, 1277444, 1277445, 1277446, 1277447, 1277448, 1277449, 1277450, 1277451, 1277452, 1277453, 1277454, 1277455, 1277456.